Cookies?
Library Header Image
LSE Research Online LSE Library Services

A Markov chain model for contagion

Dassios, Angelos and Zhao, Hongbiao (2014) A Markov chain model for contagion. Risks, 2 (4). pp. 434-455. ISSN 2227-9091

[img]
Preview
PDF - Published Version
Available under License Creative Commons Attribution.

Download (452kB) | Preview

Identification Number: 10.3390/risks2040434

Abstract

We introduce a bivariate Markov chain counting process with contagion for modelling the clustering arrival of loss claims with delayed settlement for an insurance company. It is a general continuous-time model framework that also has the potential to be applicable to modelling the clustering arrival of events, such as jumps, bankruptcies, crises and catastrophes in finance, insurance and economics with both internal contagion risk and external common risk. Key distributional properties, such as the moments and probability generating functions, for this process are derived. Some special cases with explicit results and numerical examples and the motivation for further actuarial applications are also discussed. The model can be considered a generalisation of the dynamic contagion process introduced by Dassios and Zhao (2011).

Item Type: Article
Official URL: http://www.mdpi.com/journal/risks
Additional Information: © 2014 The Authors; licensee MDPI, Basel, Switzerland; CC BY 4.0
Divisions: Statistics
Subjects: H Social Sciences > HG Finance
Q Science > QA Mathematics
Sets: Departments > Statistics
Date Deposited: 12 Nov 2014 12:33
Last Modified: 12 Nov 2014 12:42
URI: http://eprints.lse.ac.uk/id/eprint/60155

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics